Drug interactions between ProAir HFA and sertraline
|ProAir HFA (albuterol)|
Interactions between your drugs
albuterol ↔ sertraline
Applies to:ProAir HFA (albuterol) and sertraline
Using albuterol together with sertraline can increase the risk of an irregular heart rhythm that may be serious and potentially life-threatening, although it is a rare side effect. You may be more susceptible if you have a heart condition called congenital long QT syndrome, other cardiac diseases, conduction abnormalities, or electrolyte disturbances (for example, magnesium or potassium loss due to severe or prolonged diarrhea or vomiting). The risk may exist even when albuterol or similar medications are given by oral inhalation directly into the lungs, and more so if these products are overused. Do not exceed the dose and frequency of use recommended on the product label or prescribed by your doctor. Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations during treatment with these medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: sertraline
You should avoid or limit the use of alcohol while being treated with sertraline. Alcohol can increase the nervous system side effects of sertraline such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. Talk to your doctor or pharmacist if you have any questions or concerns.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.